MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M006155231090
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: (b)(6).(b)(4).The returned polaris loop ureteral stent was analyzed, and a visual evaluation noted that the device was damaged.The stent was detached at proximal section and one loop was ripped/torn.The suture string was returned cut and loaded in the loop in good condition and the positioner returned and was found in good condition.A photo was attached in the record and it observed the stent shaft middle section detached and one loop ripped/torn, positioner and the suture string inside of the pouch; it is important to mention that the stabilizer was not observed loaded in the device.The reported event was confirmed.According to product analysis, the suture string returned untied and the device was received out of original package, it is evidence of the stent was manipulated.The problems found are issues that could have been generated by the user or due to the interacting of the device with the suture string during preparation.One loop of the stent was ripped/torn and the failure found is consistent when the suture is being pulled with an excess of force and the defect was noted in the bladder side of the device specifically in one loop where the suture goes placed.Thereofre, adverse event related to procedure, is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a stent replacement procedure in the urinary tract, performed on (b)(6) 2021.During unpacking, the stent loop was found to be torn.Another polaris loop ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of stent shaft detached/separated.

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12289126
Report Number3005099803-2021-03846
Device Sequence Number20001588
Product Code FAD
UDI-Device Identifier08714729765493
UDI-Public08714729765493
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2022
Device Model NumberM006155231090
Device Catalogue Number155-231-09
Device Lot Number0024024589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2021
Initial Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1